Announcement

Collapse
No announcement yet.

weight gain

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • bunnykinb
    replied
    I took 2.5 mg last night and I feel very sleepy right now at work. I noticed since I stopped Elavil for 4 days then started it back again, I have needed to take naps while at home. I only work 2 full days thankfully.

    I have my note to talk with the uro next week. I hope he is there since this will be my last DMSO. I generally have my DMSO with the nurse. Right now, I have some slight burning probably because 2.5 mg isn't enough for me. I have over an hour to go before lunch. My husband wants me to work 3 days or even go full time at some point. I tell him I never know when I am going to feel good.

    Leave a comment:


  • Charlot
    replied
    Hi Bunnykinb, Please let me know if your doctor tells you there is anything else besides the Elavil to control the burning and pain. I don't go back to the Dr until July and was trying to hold off going until then. But the weight and feeling tired all the time is getting the best of me, but it beats the pain. I have started back taking 10 mg. and when I get straightened out I am going to cut them in half and see if 5 mg works. I am trying to exercise more.

    Leave a comment:


  • bunnykinb
    replied
    I was prescribed 10 mg of Elavil but was very hungry all the time. I cut my pill in half and was still hungry. Then, I took it every other day for a week; I cut my already cut 5 mg to 2.5 mg. I don't have any cravings today, but I do feel a slight burning. I am 5'2" and have weight between 108 and 112 within the past 17 years of being married and prior to that too except for being pregnant twice. I do not want to gain weight at this point with Elavil which is why I keep trying to cut my pills. When I go in next week to the uro, I will ask him if there is any other alternative. People laugh when I say that I am hungry and say that I am too skinny. But, it is a good weight for me at my height and small bone frame.

    Leave a comment:


  • mayray
    replied
    elavil

    yeah elavil does have its side effects. It was the only thing that worked for me and it was better dealing with that then the IC. I found that I craved sugar while on it but did not give into the cravings; quite vain as well. I am down to 5 mg now and have no side effects but the 50 was awful

    Leave a comment:


  • Paininthe*.*
    replied
    I chopped the 25mg pill up into little pieces and took only about 1/4 a pill....that's about 5mg, and it still felt like a strong dosage to me. But I get MEAN on Elavil...anyone else feel that? Anyway, I haven't gained any weight on that small a dose. Try it and see if it works for you.

    Leave a comment:


  • jjt001
    replied
    I had lost about 20 lbs when I was first diagnosed because I felt so rotten and didn't dare eat anything. Then I went on Elavil and gained most of it back, but I tend to think it's more because I feel so much better that I am eating more foods. I am working on losing it again, I'll let you all know how it goes!

    Leave a comment:


  • Stacey65
    replied
    I have been taking 50mgs twice a day for 2 months and I've gained 14 lbs so far

    Leave a comment:


  • Charlot
    replied
    Thanks Donna, I had thought about cutting the 10 mg. in half and see if that helps and only take 5mg. Is there anyone else that has only taken 5mg. and do you have the same problems with weight and trying to lose weight?

    Leave a comment:


  • ICNDonna
    replied
    I believe elavil comes in as low as a 5 mg dose. You might ask your doctor about reducing your dosage to see if that helps.

    Donna

    Leave a comment:


  • Charlot
    replied
    Hello All, I have been struggling with the Elavil and weight gain for some time now. I have taken it for about 2 years and I have gained over 30lbs. and it really bothers me, not to sound vain (because I am not) I worry more about other health issue with the weight. I got to the point that I ate less and still gained weight. I stopped taking it about 3 weeks ago, I actually feel better as far as my energy level but I also have Vulodynia sp?? in it is flairing right now and I was very tempted last night to start back taking the elavil because it seems that I have more trouble with the Vulvar issues, if anyone has any alternatives for the Elavil and the VV please let me know.


    Thanks,
    Charlotte

    Leave a comment:


  • bunnykinb
    replied
    Another friend who used to be on hyster sister has IC and told me about Elavil. I asked my uro for it and he prescribed the pediatric dose of 10 mg a night. The uro should have known that I was already worried about weight gain when I started getting steriods in my DMSO mix. Yet, he didn't even mention about Elavil side effects. However, even though I am enormously hungry all the time, I finally had pain relief from burning which I had for a period of 4 months straight.

    I read that Wellbutrin has a similar ingredient that is an appetite suppressant. However, 1 in 10 people can't tolerate the other side effects.

    While we want to feel better, gaining weight can cause other health problems. Is there no end in sight?

    Leave a comment:


  • meme
    replied
    Me too. I gained 20lbs in 4mos!!!! I hate it! I keep trying to get it to come off but nothings working. The Elavil has worked so well for me that I probably wouldn't give it up unless I had to. That being said, I'll be going off of it in May to TTC. I'll let you know how it goes! Hopefully I'll lose a few pounds before I get pregnant!

    Leave a comment:


  • Berkshire Road
    replied
    Unfortunately that is the one great negative about elavil. It seems to affect most people that way. Try to find your lowest effective dose. And I don't know about alternatives for elavil, but there are certainly very many other medications that are used in treating IC. Talk it over with your doctor.

    Leave a comment:


  • marymove
    replied
    I feel your pain. I have gained about 7 pounds since October when I was prescribed Elavil. I was also wondering if there was an effective alternative to Elavil. My jeans are getting so tight that you can see the imprint of the zipper when I take them off. OUCH.

    Leave a comment:


  • turnaround
    started a topic weight gain

    weight gain

    I have been taking Elavil for about 2 months. I have always been active, but gave up running and biking due to IC. I have gained 10 pounds without eating differently.

    My question is-Will the weight gain taper off? Will my body adjust tp the Elavil. I would rather feel good than look good, but still-it's a little disturbing to go up 2 sizes in 2 months. YIKES
Working...
X